I used to be a heavy ecstasy user and now am clean from ecstasy. I find I can't ejaculate. Alice, I guess my question is would the ecstasy have affected me sexually, so that I can't ejaculate when I'm having sex?
First of all, congratulations! Lifestyle changes can be difficult to make, so it's great that you were able to stop using ecstasy. Even though you've quit, it's possibile that ecstasy's lingering side effects are still affecting you in the bedroom. As concerning as not ejaculating might be, know that if your trouble with ejaculating is due to ecstasy use, the effect will likely wear off eventually.
Ecstasy (also known as MDMA and many other names) is a powerful drug that acts as a stimulant and hallucinogen. Its chemical mechanism works on serotonin levels in the brain, increasing pleasure and improving mood, thus affecting heart rate and sleep. When a person takes ecstasy, the brain becomes flooded with serotonin. When that person comes down off the drug, serotonin levels in the brain are depleted, causing a number of unpleasant side effects including depression, exhaustion, confusion, sleep problems, and/or anxiety.
The difficulty you've experienced in ejaculating is not uncommon for ecstasy users. Because ecstasy may cause an increase in pleasure and serotonin, it may increase sex drive by increasing physical sensitivity, empathy, and feelings of intimacy. However, there is a catch — though sex drive may be increased, ecstasy has been known to decrease sexual performance. Both males and females may be unable to reach orgasm, and males may be unable to get an erection or unable to ejaculate. These effects can last long after the person stops using, though again, the effect is not usually permanent.
Difficulty ejaculating, which is a symptom included in the term "erectile dysfunction" (ED), can occur for a number of reasons in men of any age. Certain medications and drugs such as ecstasy can have an effect on the penis, making it difficult to become aroused, maintain an erection, or ejaculate. Difficulty performing can also be caused by psychological problems such as stress, nerves, or anxiety (so called "stage fright").
There are a number of treatment options for erectile dysfunction, including medications such as Viagra, penis pumps, injections, and counseling or lifestyle changes. Oral medications that are used to treat ED work by increasing blood flood to the genitals; not creating an erection, but rather allowing one to occur naturally. But before you resort to taking a pill for what ails you, know that not all men will benefit from these medications and there are some side effects to consider. You might consider talking with a health care provider who can help you decide on the best treatment option.
Although talking about bedroom performance is difficult, you are not alone. Many ecstasy users report negative sexual side effects for some time, even after quitting for good. Remember that there is hope for long-term recovery. Congratulations again on making this positive change!Alice!